Indiana, 2003Flood in Indiana, January 1 to 4, 2003
January 1 to 4, 2003 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 1, 4:22 AM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 1, 4:22 AM EST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH/ADVISORY INFO
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 AM EST WED JAN 1 2003
VERY COMPLICATED FORECAST THIS CYCLE. FOCUS WILL BE ON PRECIP TYPE
AND AMOUNTS ALL PERIODS.
AT 09Z RAIN WAS ACROSS SERN 1/2 OF FORECAST AREA /FA/. TEMPS WERE
NEAR FREEZING NWRN 1/2 OF FA AND ABOVE FREEZING ELSEWHERE.
GFS IS MORE PROGRESSIVE THAN ETA/NGM THIS CYCLE. HPC PREFERS THIS
SOLN AND WOULD TEND TO AGREE. HOWEVER ETA ENDED UP BEST MODEL LAST
SYSTEM...SO WILL NOT DISCOUNT. THUS WILL GO WITH GFS WITH ETA
BLENDED IN.
TOUGH CALL ON WORDING IN FIRST PERIOD ACROSS CENTRAL SECTIONS OF FA.
BELIEVE RAIN WILL BRIEFLY CHANGE TO FZRA BEFORE CHANGING BACK TO RA
LATER THIS MORNING AS TEMPS WARM. NOT CONFIDENT THAT CONDITIONS WILL
REACH ADVISORY CRITERIA...BUT WILL LEAVE ADVISORY AS IS. PRECIP
SHOULD END BY EARLY AFTN AS DYNAMICS AND DEEPER MOISTURE PULL EAST.
FWC LOOKS TOO WARM GIVEN CLOUDS AND PRECIP...WILL GO WITH MAV/ETA
COMBO.
TONIGHT THERE WILL BE A LULL IN PRECIP AS SMALL UPPER RIDGE BUILDS
ACROSS FA. CHANCE FOR PRECIP RETURNS LATE TONIGHT ACROSS WRN 2/3 FA.
MODEL SOUNDINGS INDICATE SLEET ACROSS MUCH OF FA WITH -SN ACROSS LAF
AREA. SEE NO REASON TO DIFFER FROM GUIDANCE LOW TEMPS.
ON THU GOOD Q-VECTOR CONVERGENCE...UPPER DIVERGENCE...AND MOISTURE
MOVE ACROSS FA. CATEGORICAL POPS STILL LOOK GOOD. PRECIP ACROSS SRN
1/2 OF FA MAY BE A MIX OF SLEET AND SNOW EARLY BEFORE CHANGING TO
ALL SN. GARCIA METHOD ALONG WITH HPC WWE GRAPHICS INDICATE 3-6
INCHES ACROSS NWRN FA WITH 2-5 ACROSS REMAINDER OF FA DUE IN PART TO
MIXED PRECIP. WITH WARNING CRITERIA NOT FAR AWAY...WILL KEEP WATCH
GOING FOR THU.
.IND...FREEZING RAIN ADVISORY THIS MORNING ROUGHLY EAST OF A LINE
FROM DANVILLE IN TO KOKOMO...AND NORTH OF I-70.
...WINTER STORM WATCH ENTIRE FA FOR THURS.
Hazardous weather outlook, Jan 1, 6:00 AM EST, 3 hours 15 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-021100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 AM EST WED JAN 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...
FREEZING RAIN IS LIKELY THIS MORNING ACROSS PARTS OF CENTRAL
INDIANA...INCLUDING KOKOMO...ANDERSON...MUNCIE...AND INDIANAPOLIS.
ROADS MAY BECOME SLICK THIS MORNING BEFORE TEMPERATURES RISE TO
ABOVE FREEZING THIS AFTERNOON. FOR MORE DETAILS CONSULT THE FREEZING
RAIN ADVISORY PRODUCT ISSUED THIS MORNING.
.DAYS TWO THROUGH SEVEN...
A WINTER STORM WATCH IS IN EFFECT FOR CENTRAL INDIANA ON THURSDAY.
ACCUMULATING SNOW WILL FALL ACROSS CENTRAL INDIANA ON THURSDAY. THIS
MAY MAKE TRAVELING DIFFICULT.
SNOW WILL REMAIN LIKELY ON THURSDAY NIGHT WITH A CHANCE OF SNOW ON
FRIDAY. MORE SNOW IS POSSIBLE DURING THE WEEKEND AS WELL.
SLIGHT CHANGES IN THE PATH OR INTENSITY OF WINTER STORMS CAN RESULT
IN MAJOR CHANGES TO YOUR LOCAL FORECAST. STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL MEDIA FOR FURTHER UPDATES ON THIS DEVELOPING
SITUATION.
.SPOTTER INFORMATION STATEMENT...
WINTER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE AMOUNTS TO THE
NATIONAL WEATHER SERVICE.
Flood, Jackson
- When
- January 1, 9:15 AM EST to January 4, 6:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.906, -86.037 (the zone’s center; the record gives no point)
The East Fork White River crested at 15.29 feet on January 2, flooding lowland agricultural areas. The flood stage is 12.0 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in New York, January 1 to 2, 2003$1.1 million · 9 events
- Drought in Georgia, January 1 to 28, 200397 events
- High Wind in Washington, January 1 to 2, 2003$100,000 · 60 kt wind · 4 events
- Ice Storm in Pennsylvania, January 1 to 2, 2003$100,000 · 2 events
- Drought in New Mexico, January 1 to 31, 200322 events
- Flooding and Heavy Rain in Virginia, January 1, 20031 injured · 14 events
- Drought in Colorado, January 1 to 31, 200321 events
- Winter Storm in Missouri, January 1 to 2, 200314 events
- Winter Storm in New York, January 1 to 2, 200313 events
- Ice Storm in Pennsylvania, January 1 to 2, 200310 events
- Drought in Texas, January 1 to 31, 20038 events
- Drought in Utah, January 1 to 31, 20037 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339214.